| Catalog Number |
0580-1-044 |
| Medical Device Problem Code |
Device Operates Differently Than Expected (2913)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
03/20/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
Event or Problem Description
The surgeon reported that as he was undertaking a cement in cement revision of an exeter stem (g1867666) and he attempted to put a short stem exeter (g7245275) into the femur after removing the original stem.The surgeon reported that the new stem (g7245275) would not fit the hole left after explantation of the primary device.The stem was removed due to a poor fit using a broach handle and could then no longer be used for this patient.The surgeon reamed (and also used oscar to remove some additional cement mantle) and then attempted implantation with a second short stem exeter (g7152308).This was successful but the surgeon reported that there were differences distally between the old and two new stems.The surgeon also noted that when he used a trial stem (g3122879) this was also a tight fit compared to the original.The case was completed successfully.Primary surgery was done in 2007.Rep has confirmed that surgical delay was 1-1.5hours.
Additional Manufacturer Narrative
An event regarding size/fit involving an exeter stem was reported.The event was not confirmed.Conclusions: the event could not be confirmed because the devices were not returned for evaluation and insufficient information was provided.Further information such as return of device & surgical notes are needed to investigate this event further.If additional information and/or device becomes available, this investigation will be reopened.
Event or Problem Description
The surgeon reported that as he was undertaking a cement in cement revision of an exeter stem ((b)(4)) and he attempted to put a short stem exeter ((b)(4)) into the femur after removing the original stem.The surgeon reported that the new stem ((b)(4)) would not fit the hole left after explantation of the primary device.The stem was removed due to a poor fit using a broach handle and could then no longer be used for this patient.The surgeon reamed (and also used oscar to remove some additional cement mantle) and then attempted implantation with a second short stem exeter ((b)(4)).This was successful but the surgeon reported that there were differences distally between the old and two new stems.The surgeon also noted that when he used a trial stem ((b)(4)) this was also a tight fit compared to the original.The case was completed successfully.Primary surgery was done in 2007.Rep has confirmed that surgical delay was 1-1.5hours.